Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 224, NWS Shreveport, LA

May 12, 2000McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at May 12, 2000, 6:35 PM CDT for McCurtain County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2000, 6:35 PM CDT (23:35 UTC)
Expired
May 12, 2000, 7:30 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 5:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2299 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 122336
SVRSHV
OKC089-130030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
635 PM CDT FRI MAY 12 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN OKLAHOMA

* UNTIL 730 PM CDT

* AT 635 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM
  25 MILES NORTHWEST OF BROKEN BOW TO 31 MILES WEST OF BROKEN BOW...
  MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   PINE CREEK LAKE AT 640 PM CDT
   BROKEN BOW LAKE AROUND 720 PM CDT
   BROKEN BOW AT 730 PM CDT

THIS LINE OF STORMS WILL LIKELY PRODUCE STRONG DAMAGING WINDS IN
EXCESS OF 60 MPH...AND LARGE HAIL. BE ALERT FOR DOWNED TREES AND 
POWER LINES. IF YOU ARE OUTSIDE...GO TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A STRONG BUILDING. STAY AWAY FROM W$INDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN OKLAHOMA
UNTIL 730 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:00 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, May 12, 3:00 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT FRI MAY 12 2000

SURFACE COLD FRONT OVER FROM MCALESTER TO JUST WEST OF DALLAS TO
NEAR BROWNWOOD TEXAS AT MID AFTERNOON. MSAS CURRENT SURFACE DATA
SHOWS LIFTED INDEX VALUES FROM -9 TO -10. CAPE VALUES LATE THIS
AFTERNOON ARE NEAR 4000 J/KM. WHEN CAP BREAKS STORMS SHOULD FIRE
ACROSS SOUTHEAST OKLAHOMA AND NORTH CENTRAL TEXAS AND MOVE INTO
NORTHWEST PART OF FORECAST AREA BY EARLY EVENING. PLENTY OF LOW
LEVEL MOISTURE IS AVAILABLE BETWEEN 1000 MB AND 850 MB. MID LEVEL
MOISTURE SHOULD INCREASE DURING THE EVENING AND DEWPOINTS ARE IN THE
LOWER TO MID 70S. ALTHOUGH A STRONG CAP IS IN PLACE...UPPER LEVEL
DIVERGENCE WILL ENHANCE THUNDERSTORM DEVELOPMENT OVERNIGHT TONIGHT.

ETA UPPER AIR SOUNDING FORECASTS SHOW A MAX TEMPERATURE AROUND 90
DEGREES WILL WEAKEN THE CAP OVER SOUTHEAST OKLAHOMA BY LATE
AFTERNOON AND RAISE PRECIPITABLE WATER VALUES TO 1.5 INCHES. ETA
FORECASTS K INDICES TO 35 AND TOTAL TOTAL VALUES TO 55. WITH LITTLE
TURNING OF THE WINDS LARGE HAIL AND DAMAGING WINDS...ALONG WITH
HEAVY RAINFALL WILL BE THE PRIMARY THREATS. AS FRONT MOVES THROUGH
DURING THE EVENING OVER THE NORTHWEST SECTIONS AIR MASS WILL
STABILIZE AND BEGIN DRYING OUT BY MORNING. NORTH LOUISIANA AND EAST
CENTRAL TEXAS WILL SEE BEST CHANCE OF SEVERE AFTER MIDNIGHT UNTIL
MORNING WITH ACTIVITY WEAKENING. SCATTERED SHOWERS AND THUNDERSTORMS
WILL LIKELY REDEVELOP OVER CENTRAL LOUISIANA ALONG FRONT DURING
EARLY AFTERNOON. SOME CONCERN ABOUT HEAVY RAINFALL THREAT BUT MODELS
MOVING FRONT ACROSS FORECAST AREA BETWEEN 13/00 AND 13/15Z. DO NOT
THINK FRONT WILL SLOW ENOUGH FOR FLASH FLOODING. WILL KEEP SEVERE IN
ALL AREAS TONIGHT. ETA ENDS RAINFALL OVER THE NORTHWEST IN THE
MORNING AND ALL OTHER AREAS DURING THE AFTERNOON. TEMPERATURES
SHOULD NOT RISE MUCH DUE TO CLOUDS...RAIN AND COLDER AIR. BELIEVE
NGM GUIDANCE A BIT OPTIMISTIC FOR HIGHS SATURDAY AND CLEAR SKIES TO
RAPIDLY BEHIND FRONT.

A COOL NIGHT FOR THE THIRD PERIOD WITH MID TO UPPER 50S OVER MOST OF
THE FORECAST AREA. SUNSHINE SUNDAY WILL BE SOMEWHAT OFFSET BY COOL
MORNING AND EAST TO NORTHEAST WIND AROUND SURFACE HIGH CENTERED TO
THE NORTH AND NORTHEAST. NEXT CHANCE OF RAIN WILL COME AT THE END OF
NEXT WEEK.

09

SHV 66/79/56/78  5510
MLU 68/79/57/77  4510
TXK 63/76/52/77  6410
TYR 65/79/54/80  5510
LFK 68/80/57/82  4410

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.